MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE HAMMER FOR HAMMER GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SLIDE HAMMER FOR HAMMER GUIDE
Model Number 357.25
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the slide surgical hammer mallet was broken.It was unknown how the procedure was completed.It was unknown if there was surgical delay.Patient outcome was unknown.This complaint involves one(1) device.This report is for (1) slide hammer for hammer guide.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: the slide hammer for hammer guide (part.No: 357.25, lot.No: 4569970) was returned and received at us cq.Upon visual inspection at cq, it is observed that the handle of the device got broken into multiple pieces.The rest of the device shows normal wear consistent with the device which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Dimensional inspection: dimensional inspection of the received device was not performed at cq due to the post-manufacturing damage.Documentation/ specification review: the relevant drawing(s) was reviewed.No design issues or discrepancies were found during this investigation.Investigation conclusion: the complaint is being confirmed for slide hammer for hammer guide (part.No: 357.25, lot.No: 4569970) as the handle of the received device got broken.While a definitive root cause cannot be determined, it is possible that the handle of the device might have encountered unintended forces.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.H3, h4, h6: a device history record (dhr) review was conducted: part #: 357.25, synthes lot #: 4569970, supplier lot #: n/a , release to warehouse date: 24 mar 2003, manufactured by: brandywine.No ncr's generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLIDE HAMMER FOR HAMMER GUIDE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12310223
Report Number2939274-2021-04610
Device Sequence Number4066917
Product Code FZX
UDI-Device Identifier10886982195944
UDI-Public(01)10886982195944
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number357.25
Device Catalogue Number357.25
Device Lot Number4569970
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer08/18/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1